Mississippi, 2006

Damaging Wind in Mississippi, August 30, 2006

August 30, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 1:46 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 30, 1:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT WED AUG 30 2006

.DISCUSSION...

THE FRONTAL BOUNDARY HAS STALLED ACROSS EXTREME SOUTHEAST
LOUISIANA AND SOUTH-CENTRAL MISSISSIPPI EARLY THIS AFTERNOON.
ALONG/AHEAD OF THE FRONT SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON. TONIGHT THE FRONT IS EXPECTED TO PUSH
EASTWARD AS THE UPPER-LEVEL TROUGH DIGS INTO THE LOWER MISSISSIPPI
VALLEY. BEHIND THE FRONT DRIER AND SOMEWHAT COOLER TEMPS WILL
DOMINATE THE AREA WITH LOWS DROPPING INTO THE 60S ACROSS THE
AREA. EARLY NEXT WEEK AN UPPER-LEVEL LOW WILL SINK SOUTHWARD INTO
THE MID-MISSISSIPPI VALLEY AND PUSH A COLD FRONT INTO OUR
PCWA...LEADING TO OUR NEXT CHANCE FOR PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  88  65  88 /   0   0   0   0
BTR  68  89  66  89 /   0   0   0   0
MSY  74  89  73  89 /  10   0   0   0
GPT  72  89  69  89 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 30, 9:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT WED AUG 30 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1000 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON. ALTHOUGH ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF THAT MAY RESULT IN
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 30, 2:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT WED AUG 30 2006

MSZ082-302145-
JACKSON-
347 PM CDT WED AUG 30 2006

...STRONG THUNDERSTORM MOVING ACROSS JACKSON COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM BETWEEN VANCLEAVE AND ESCATAWPA...MOVING EAST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
VANCLEAVE...AND ALONG INTERSTATE 10 FROM GAUTIER AND MOSS POINT TO
ESCATAWPA THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. BRIEF TORRENTIAL RAINFALL IS
ALSO EXPECTED. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

The radar

The Mobile radar (KMOB), 28 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
August 30, 3:00 PM CST
Where
Jackson County, 7 mi NE of Moss Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.483, -88.417

Several trees were blown down on Forts Lake Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531598.